Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 15, 2021, 5:28 PM CDT for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 15, 2021, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 30
Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WWUS84 KOHX 152228
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Fri Oct 15 2021
TNZ005-006-023>025-152315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
528 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern
Dickson, Montgomery, Stewart, Houston and northern Humphreys Counties
through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tennessee Ridge, or 10 miles northwest of Waverly,
moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Houston County Airport, Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 2 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 8804 3664 8727 3664 8711 3656 8714
3655 8712 3646 8713 3594 8794 3595 8801
3597 8802 3603 8800 3612 8792 3617 8792
3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 2228Z 239DEG 49KT 3622 8788
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:02 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 15, 3:02 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 302 PM CDT Fri Oct 15 2021 .DISCUSSION... Modes of convection is the topic of interest when it comes to weather impacts across mid state region tonight. Broke out a late this afternoon zone grouping to emphasize transition from developing isolated to scattered discrete showers and thunderstorms to main line of convection, expected to take on QLCS characteristics as it moves into western portions of mid state region as late afternoon hours progress and then progresses eastward across mid state tonight. This convection should be in very close proximity to a strong surface cold frontal passage. Certainly strong to severe convection could occur too out ahead and within this line of convection, with damaging straight line winds primary threat. Very good agreement between CAMs and Global models on movement of convective line across mid state region. Presently, it looks like this line will move through Nashville Metro Area as late evening hours progress. Just picking out on particular model sounding, the 16/00Z NAMNest Nashville Metro Area, most unstable CAPE values around 1,500 J/KG, PWAT just over 1,5 inches, a little bit of shear, and decent low level lapse rates. Low to mid level jet dynamics will also come into play. Eventually this convection will move off Cumberland Plateau Region late tonight/early morning hours on Saturday. Forecasted rainfall amounts through early morning hours on Saturday will generally range from around one half to around one inch with locally higher amounts possible. High pressure influences surface and aloft will build across mid state region as weekend into first part of next work week progresses. Dry conditions will prevail, with seasonally cool autumn weather becoming established across mid state region. Highs will span 60s over the weekend with lows spanning the 40s. Of particular note of interest will be the possibility of lows on Saturday night for locations east of I-65 Corridor maybe dipping into upper 30s. Temperatures will slowly warm back to around seasonal normal values by mid portion of work week. Isolated to scattered showers will move across mid state region Wednesday night into Thursday as a weak surface cold front approaches and moves through mid state region. These showers may even linger across mid state region on Friday as temperatures once again drop to a few degrees below seasonal normal values. && .AVIATION... 12Z TAF DISCUSSION. Conditions are already headed downhill at CKV as a frontal system approaches from the west. Two periods of rain/lower categories likely at each mid-state terminal, with the first through the morning hours and then again in the evening. The evening is likely to bring the more intense weather with TS and gusty winds. Fropa will occur late Saturday night with winds gusts of 20-25 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 65 42 68 43 / 90 0 0 0 0 Clarksville 48 65 40 68 43 / 80 0 0 0 0 Crossville 50 60 38 61 41 / 80 20 0 0 0 Columbia 50 65 40 67 42 / 90 0 0 0 0 Lawrenceburg 51 66 40 67 42 / 90 0 0 0 0 Waverly 48 65 41 68 44 / 70 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........Adcock
Hazardous weather outlook, Oct 15, 8:50 AM CDT, 8 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 850 AM CDT Fri Oct 15 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 850 AM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are possible Friday afternoon and evening. Locations most likely to experience severe storms will be areas west of Cumberland Plateau Region, including Nashville Metro Area. Main threat will be damaging straight-line winds, frequent lightning, brief heavy downpours resulting in localized flooding, and hail. Isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds >= 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Oct 15, 4:46 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Fri Oct 15 2021
TNZ005-023-024-152230-
Stewart TN-Humphreys TN-Houston TN-
446 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Stewart, northern
Houston and north central Humphreys Counties through 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 10 miles south of Paris Landing State Park, moving
northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3647 8805 3649 8806 3652 8804 3656 8803
3663 8784 3664 8766 3633 8759 3616 8792
3622 8795 3626 8794 3631 8796 3635 8798
3637 8800 3639 8801 3645 8806
TIME...MOT...LOC 2145Z 239DEG 49KT 3629 8808
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Oct 15, 5:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Fri Oct 15 2021
TNZ005-006-023>025-152315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
528 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern
Dickson, Montgomery, Stewart, Houston and northern Humphreys Counties
through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tennessee Ridge, or 10 miles northwest of Waverly,
moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Houston County Airport, Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 2 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 8804 3664 8727 3664 8711 3656 8714
3655 8712 3646 8713 3594 8794 3595 8801
3597 8802 3603 8800 3612 8792 3617 8792
3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 2228Z 239DEG 49KT 3622 8788
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:46 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 44 min |
| Oct 15, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Oct 15, 5:56 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 49 min |
| Oct 15, 6:14 PM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Oct 15, 6:21 PM CDT | Special Weather Statement | OHX | Dickson | 39 min |
| Oct 15, 6:31 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 44 min |
| Oct 15, 6:33 PM CDT | Special Weather Statement | OHX | Robertson | 27 min |
| Oct 15, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Oct 15, 6:59 PM CDT | Special Weather Statement | OHX | Sumner | 46 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.